Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 19, 2021Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Aug 19, 2021, 4:48 PM CDT for Ashley County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 4:48 PM CDT (21:48 UTC)
Expired
Aug 19, 2021, 5:15 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 187 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1733 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS84 KJAN 192148
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Thu Aug 19 2021
 
ARZ074-075-LAZ007-008-192215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
448 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of southwestern Chicot
and Ashley Counties, northeastern Morehouse and northeastern West
Carroll Parishes through 515 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ingalls to near Berlin to 7
miles northwest of Oak Grove. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Wilmot around 455 PM CDT.
  Parkdale around 505 PM CDT.
  Portland and Snyder around 515 PM CDT.

Other locations impacted by these storms include Kilbourne and
Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9146
      3303 9120 3300 9123 3301 9126 3298 9127
      3281 9148 3306 9172 3321 9211
TIME...MOT...LOC 2147Z 215DEG 16KT 3329 9214 3311 9169 3292 9150 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:08 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 19, 3:08 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
308 PM CDT Thu Aug 19 2021

.DISCUSSION...

This afternoon through Friday: the ArkLaMiss region will continue
to experience a hot and humid weather pattern as we finish up the
work week. Weakly cyclonic flow is bringing broadscale ascent and
this combined with very moist (precipitable water > 2.2 inches
and H850 Td ~ 16 C) and unstable air helping to enhance the
diurnally driven convective rainfall. This activity should
continue to increase in coverage for the remainder of the
afternoon, and a localized flash flood threat could materialize
given the very moist air and high precipitation efficiency. The
activity should diminish with sunset, but chances for showers and
storms could linger through the overnight hours. As we go into
Friday, more hot and humid weather can be expected, and the
resulting instability may bring considerable afternoon convective
rainfall coverage. /EC/

Tomorrow night through Thursday:

The forecast period starts off tomorrow night with sub-tropical
ridging building across the Lower Mississippi Valley while a closed
low lingers over the Mid-Atlantic. This synoptic pattern will favor
a brief period of northwest flow on the poleward side of the ridge
Saturday and Sunday across the Golden Triangle and portions of
eastern Mississippi. Several weak embedded perturbations will help
foster multiple rounds of isolated to scattered showers and storms
with the greatest rain chances on Saturday. The main focus, however,
will be on dangerous heat as temperatures warm beneath the building
ridge. Heat indices are forecast to climb into the 105-110 degree
range across the Delta on Saturday with widespread low 100s likely
elsewhere. An elevated threat area for heat has been added to the
HWO/graphics and it's likely that a heat advisory will eventually be
needed.

Sub-tropical ridging will continue to strengthen over the ArkLaTex
and into the Lower Mississippi Valley Sunday into early next week
with heights rising across much of the area. High temperatures will
soar into the mid to upper 90s, especially along and west of I-55.
This heat combined with a very humid airmass will support oppressive
heat indices of 106-112 degrees with the highest values across the
ArkLaMiss Delta. An elevated threat area for dangerous heat has been
added for the vast majority of the area for Sunday to Tuesday. Heat
products will likely be needed and excessive heat warnings cannot be
ruled out. Overnight low temperatures will continue to be mild in
the low to mid 70s. Diurnally driven showers and thunderstorms will
become suppressed further south as the ridge builds in and mainly
confined to along and south of I-20. The greatest rain chances will
be south of the Hwy 84 corridor as sea breeze convection penetrates
inland into the Pine Belt.

The good news is that the oppressive heat will be short lived with
the upper ridge progged to retrograde into the Southern Plains by
mid to late next week. While temperatures will still be in the low
to mid 90s, heat indices are forecast to be in the 100-105 degree
range. Isolated to scattered diurnally driven showers and
thunderstorms will return to much of the area as well. /TW/

&&

.AVIATION...
18Z TAF discussion:

Considerable SHRA/TSRA activity will potentially impact sites, at
least briefly, this afternoon/early evening. We will likely see
sub VFR ceilings and perhaps some fog develop early Friday
morning. Mixing will likely be a slow process again Friday morning
and so the stratus, where it develops, could be slow to lift with
VFR conditions not returning until early Friday aftn. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  90  74  94 /  62  48   8  23
Meridian      73  87  72  92 /  61  67  14  39
Vicksburg     76  93  75  95 /  54  32   3  12
Hattiesburg   75  92  74  94 /  54  44   6  28
Natchez       74  92  73  94 /  56  24   1  10
Greenville    74  92  75  94 /  58  45   7  16
Greenwood     73  89  74  93 /  57  62  13  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 19, 12:30 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1230 PM CDT Thu Aug 19 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201730-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1230 PM CDT Thu Aug 19 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid conditions are forecast to return to the area on
Saturday. This will result in heat stress conditions, especially
across the upper Delta where heat indices will range from 105 to
110 degrees. Heat exhaustion will be likely with prolonged outdoor
activity. Drink plenty of fluids and take breaks.

(https://www.weather.gov/images/jan/graphicast/1.png)

Dangerous heat stress will continue through the weekend and into
early next week. Heat indices of 105 to 110 degrees are expected
across much of the area. Heat exhaustion will be likely with prolonged
outdoor activity. Drink plenty of fluids and take breaks.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

1

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 19, 1:42 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
142 PM CDT Thu Aug 19 2021

MSZ038-191915-
Winston MS-
142 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northeastern Winston
County through 215 PM CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Louisville, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Betheden and Millcreek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3304 8911 3320 8913 3320 8911 3323 8911
      3328 8881 3303 8882
TIME...MOT...LOC 1842Z 266DEG 21KT 3315 8904

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Aug 19, 2:18 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT Thu Aug 19 2021

MSZ031-039-191945-
Lowndes MS-Noxubee MS-
218 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of northern Noxubee and
southwestern Lowndes Counties through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Mashulaville, or 19 miles east of Louisville,
moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Macon, Brooksville, Crawford, Prairie Point, Deerbrook and
Mashulaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3309 8834 3308 8881 3327 8881 3329 8873
      3329 8867 3330 8867 3336 8838
TIME...MOT...LOC 1917Z 261DEG 29KT 3319 8873

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, Aug 19, 4:10 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
410 PM CDT Thu Aug 19 2021

LAZ007>009-015-016-192145-
Morehouse LA-Madison LA-Richland LA-East Carroll LA-West Carroll LA-
410 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of Morehouse, southern
East Carroll, northwestern Madison, northeastern Richland and
southwestern West Carroll Parishes through 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swartz to Tendal. Movement was northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Delhi, Tendal and Waverly around 415 PM CDT.
  Bastrop around 425 PM CDT.
  Monticello around 430 PM CDT.
  Omega around 440 PM CDT.
  Transylvania, Alsatia, Galion and Sondheimer around 445 PM CDT.

Other locations impacted by these storms include Collinston, Mer
Rouge, Pioneer, Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 9199 3267 9113 3264 9115 3259 9113
      3261 9105 3264 9104 3262 9100 3261 9100
      3232 9133 3240 9149 3241 9148 3241 9154
      3255 9192 3261 9193 3266 9191 3266 9194
      3271 9197 3271 9204 3269 9205 3271 9206
TIME...MOT...LOC 2109Z 218DEG 22KT 3265 9197 3243 9139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF
Local storm report, Aug 19, 4:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            2 NE NEW HOPE           33.47N 88.30W
08/19/2021                   LOWNDES            MS   EMERGENCY MNGR

            FLASH FLOODING REPORTED ON BOTH BEERSHEBA
            ROAD & ALSO NEARBY ON WIDENER DRIVE NEAR NEW
            HOPE.

&&

DC
Local storm report, Aug 19, 4:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 NE NEW HOPE           33.47N 88.30W
08/19/2021                   LOWNDES            MS   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
            NE NEW HOPE. FLASH FLOODING REPORTED ON BOTH
            BEERSHEBA ROAD & ALSO NEARBY ON WIDENER
            DRIVE NEAR NEW HOPE.

&&

DC
Special weather statement, Aug 19, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Thu Aug 19 2021

ARZ074-075-LAZ007-008-192215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
448 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of southwestern Chicot
and Ashley Counties, northeastern Morehouse and northeastern West
Carroll Parishes through 515 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ingalls to near Berlin to 7
miles northwest of Oak Grove. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Wilmot around 455 PM CDT.
  Parkdale around 505 PM CDT.
  Portland and Snyder around 515 PM CDT.

Other locations impacted by these storms include Kilbourne and
Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9146
      3303 9120 3300 9123 3301 9126 3298 9127
      3281 9148 3306 9172 3321 9211
TIME...MOT...LOC 2147Z 215DEG 16KT 3329 9214 3311 9169 3292 9150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:25 PM CDTSpecial Weather StatementJANSimpson50 min
Aug 18, 7:51 PM CDTSpecial Weather StatementJANIssaquena39 min
Aug 18, 8:22 PM CDTSpecial Weather StatementJANRankin38 min
Aug 18, 8:25 PM CDTSpecial Weather StatementJANIssaquena50 min
Aug 18, 8:42 PM CDTSpecial Weather StatementJANRankin33 min
Aug 18, 8:44 PM CDTSpecial Weather StatementJANWashington46 min
Aug 18, 9:20 PM CDTSpecial Weather StatementJANWashington40 min
Aug 18, 9:47 PM CDTSpecial Weather StatementJANBolivar43 min
Aug 19, 1:42 PM CDTSpecial Weather StatementJANWinston33 min
Aug 19, 2:18 PM CDTSpecial Weather StatementJANNoxubee27 min
Aug 19, 3:16 PM CDTFlash Flood WarningJANLowndes3 hr
Aug 19, 3:25 PM CDTSevere Thunderstorm WarningJANOktibbeha35 min
Aug 19, 3:50 PM CDTFlash Flood WarningJANClay, Oktibbeha80 min
Aug 19, 6:15 PM CDTSpecial Weather StatementJANScott30 min
Aug 19, 6:38 PM CDTSpecial Weather StatementJANBolivar, Carroll, Holmes, Leflore, Sunflower52 min
Aug 19, 6:43 PM CDTSpecial Weather StatementJANJones62 min
Aug 18, 7:12 PM CDTSpecial Weather StatementJANMorehouse, West Carroll48 min
Aug 19, 4:10 PM CDTSpecial Weather StatementJANMorehouse35 min
Aug 19, 5:29 PM CDTFlash Flood Warning Considerable damage threatJANRichland102 min
Aug 18, 7:22 PM CDTSpecial Weather StatementJANAshley23 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.